Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 42, NWS Tallahassee, FL

March 24, 200715 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 24, 2007, 2:28 AM CDT for 15 counties in Florida. It took effect at Mar 24, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2007, 2:28 AM CDT (07:28 UTC)
In effect from
Mar 24, 2007, 1:00 PM CDT
Expired
Mar 24, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2058 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 240728
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 AM EDT SAT MAR 24 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...FOR LONG DURATIONS
OF LOW RELATIVE HUMIDITIES...FOR ALL THE FLORIDA BIG BEND AND
PANHANDLE COUNTIES...EXCEPT FOR THEIR IMMEDIATE COASTS AND 
FOR ALL OF FRANKLIN COUNTY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH EVENING FOR THESE SAME CONDITIONS AND AREAS...

.DISCUSSION...HIGH PRESSURE WILL CONTINUE TO RIDGE FROM THE ATLANTIC
WESTWARD ACROSS THE GULF COAST STATES THROUGH THE REMAINDER OF THE 
WEEKEND. THIS WILL MAINTAIN A LOW LEVEL EASTERLY FLOW OVER THE
AREA. HOWEVER...DRY AIR ALOFT WILL MIX DOWN TO THE SURFACE EACH
AFTERNOON AND COMBINED WITH WARMER TEMPERATURES WILL CREATE
CRITICALLY LOW RELATIVE HUMIDITIES ACROSS MOST OF NORTH FLORIDA
EACH AFTERNOON.

FLZ007-009>014-016>019-026>029-034-242130-
/O.UPG.KTAE.FW.A.0039.070324T1800Z-070325T0000Z/
/O.NEW.KTAE.FW.W.0042.070324T1800Z-070325T0000Z/
/O.CON.KTAE.FW.A.0040.070325T1800Z-070326T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN-
LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
328 AM EDT SAT MAR 24 2007 /228 AM CDT SAT MAR 24 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. THE FIRE WEATHER
WATCH FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND
AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
 ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BLOCK
1 follow-up statement
000 
WWUS82 KTAE 241914
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT SAT MAR 24 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...FOR LONG
DURATIONS OF LOW RELATIVE HUMIDITIES...FOR ALL THE FLORIDA BIG
BEND AND PANHANDLE COUNTIES...EXCEPT FOR THEIR IMMEDIATE COASTS
AND FOR ALL OF FRANKLIN COUNTY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH EVENING FOR THESE SAME CONDITIONS AND AREAS...

.DISCUSSION...HIGH PRESSURE WILL CONTINUE TO RIDGE FROM THE 
ATLANTIC WESTWARD ACROSS THE SOUTHEAST U.S. THROUGH THE 
REMAINDER OF THE WEEKEND. THIS WILL MAINTAIN A LOW LEVEL 
EASTERLY FLOW OVER THE AREA. HOWEVER...DRY AIR ALOFT WILL 
MIX DOWN TO THE SURFACE EACH AFTERNOON AND COMBINED WITH 
WARMER TEMPERATURES COULD CREATE CRITICALLY LOW RELATIVE 
HUMIDITIES ACROSS MOST OF NORTH FLORIDA EACH AFTERNOON.

FLZ007-009>014-016>019-026>029-034-250000-
/O.CON.KTAE.FW.W.0042.000000T0000Z-070325T0000Z/
/O.CON.KTAE.FW.A.0040.070325T1800Z-070326T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN-
LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
314 PM EDT SAT MAR 24 2007 /214 PM CDT SAT MAR 24 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH REMAINS 
IN EFFECT FROM SUNDAY AFTERNOON THROUGH EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

12-WATSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 12:50 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 24, 12:50 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 AM EDT SAT MAR 24 2007

.SYNOPSIS...AT THE SURFACE...HIGH PRESSURE RIDGES WEST FROM THE
WESTERN ATLANTIC ACROSS THE GULF COASTAL STATES. WINDS ARE LIGHT OR
CALM AND SATELLITE LOOP SHOWS ONLY A FEW CIRRUS APPROACHING THE
LOCAL AREA FROM THE WEST. WE EXPECT FOG TO DEVELOP TOWARD DAYBREAK
BUT SHOULD NOT BE DENSE OF WIDESPREAD ENOUGH TO CAUSE ANY CONCERNS.

&&

.SHORT TERM...TODAY THROUGH MONDAY...THE CLOSED UPPER LOW OVER THE
DESERT SOUTHWEST EJECTS RAPIDLY TO THE NORTHEAST TODAY THROUGH
SUNDAY WHILE WEAKENING. A NEW LOW CLOSES OFF NEAR BAJA LATE TONIGHT
AND SLIDES EAST ACROSS NORTHERN MEXICO SUNDAY AND THEN OPENS UP AS
IT MOVES INTO TEXAS. THE RESULT MAINTAINS A DEEP TROUGH OUT WEST
WITH AN AMPLIFYING RIDGE OVER THE EASTERN THIRD OF THE NATION TODAY
THROUGH SUNDAY. THE RIDGE BEGINS TO DEAMPLIFY MONDAY AS THE SHORT
WAVE APPROACHES. AT THE SURFACE...HIGH PRESSURE WILL BUILD IN FROM
THE EAST TODAY WITH A RE-ENFORCING AREA OF HIGH PRESSURE BUILDING IN
FROM THE NORTHEAST SUNDAY AND MONDAY. THIS WILL SEND A BACKDOOR
FRONT INTO THE LOCAL AREA MONDAY. SHOULD SEE SOME INCREASE IN CLOUD
COVER ASSOCIATED WITH THIS BOUNDARY BUT WILL REMOVE THE SLIGHT POPS.
TEMPS WILL CONTINUE TO WARM THROUGH THE PERIOD WITH MAX READINGS IN
THE MID 80S TODAY AND POSSIBLY A FEW UPPER 80S SUNDAY AFTERNOON OVER
INTERIOR PORTIONS. SLIGHTLY COOLER TEMPS ON MONDAY AS THE BACKDOOR
FRONT PUSHES THROUGH.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...THE ENERGY AND MOISTURE
ASSOCIATED WITH THE AFOREMENTIONED SHORTWAVE MOVING THROUGH TEXAS
IS FORECAST TO LIFT TO THE NORTHEAST INTO THE TENNESSEE AND OHIO
VALLEYS TUESDAY NIGHT AND WEDNESDAY AS DEEP LAYER RIDGING REMAINS
IN PLACE OVER THE SOUTHEAST. THE DEEP RIDGING BEGINS TO RETREAT TO
OUR EAST LATE IN THE WEEK AS THE NEXT SHORTWAVE AND SURFACE FRONT
MOVES INTO THE LOWER MISSISSIPPI VALLEY. AT THE PRESENT TIME...
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WITH THIS FRONT SHOULD STAY
WEST OF OUR CWA THROUGH FRIDAY. TEMPS WILL CONTINUE TO BE ABOVE
CLIMO THROUGH THE PERIOD.

&&

.MARINE...LIGHT WINDS AND LOW SEAS THROUGH THE WEEKEND. WINDS AND
SEAS INCREASE SLIGHTLY LATE MONDAY THROUGH EARLY TUESDAY AS THE
GRADIENT TIGHTENS ACROSS THE WATERS.

&&

.AVIATION...PERSISTENCE SEEMS TO BE A GOOD STARTING POINT. BRIEF
PERIOD OF MVFR VSBY POSSIBLE 09-13Z FOR DHN, ABY, TLH AND ESPECIALLY
VLD. OTHERWISE, LOOK FOR CIRRUS CLOUDS TO LINGER UNTIL PAST
SUNRISE...THEN A SC DECK DEVELOPING DURING THE MID MORNING WITH
BASES RISING TO AROUND 6-7 KFT BY LATE AFTERNOON AND LASTING UNTIL
AROUND 00Z. A SEA BREEZE WILL KICK IN ONCE AGAIN AT PFN AROUND
18-19Z AND LAST FOR A FEW HOURS.

&&

.FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING TODAY. THIS MEANS ALL OF OUR FLORIDA ZONES WITH THE EXCEPTION
OF FRANKLIN COUNTY AND THE IMMEDIATE COAST OF THE REMAINING FLORIDA
COASTAL COUNTIES. A FIRE WEATHER WATCH IS IN EFFECT FOR THE SAME
AREA SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  85 52 86 56 84/ 0 0 0 0 10
PANAMA CITY  80 60 84 61 82/ 0 0 0 0 10
DOTHAN       84 56 86 59 82/ 0 0 0 0 10
ALBANY       85 55 87 58 83/ 0 0 0 0 10
VALDOSTA     85 54 86 57 83/ 0 0 0 0 10
CROSS CITY   85 52 86 57 83/ 0 0 0 0 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EVENING
     FOR ALL BUT FRANKLIN AND THE IMMEDIATE COAST OF THE REMAINING
     FLORIDA COASTAL ZONES.
     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ALL BUT FRANKLIN AND THE IMMEDIATE COAST OF THE REMAINING
     FLORIDA COASTAL ZONES.

&&

AVIATION/FIRE WX...BLOCK
REST OF DISCUSSION...BARRY
Hazardous weather outlook, Mar 23, 4:18 AM CDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 AM EDT FRI MAR 23 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-240930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
518 AM EDT FRI MAR 23 2007 /418 AM CDT FRI MAR 23 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
HIGH PRESSURE AND DRY CONDITIONS ARE EXPECTED TO CONTINUE TODAY AND
TONIGHT. PATCHY FOG IS POSSIBLE LATE.

PLEASE NOTE THAT ALTHOUGH THE RIP CURRENT RISK FOR THE FLORIDA
PANHANDLE BEACHES IS AT THE HIGH END OF THE MODERATE RISK...SIMILAR
CONDITIONS YESTERDAY RESULTED IN TWO RIP CURRENT RELATED FATALITIES
IN WALTON COUNTY. FIFTY RIP CURRENTS AND TWO RESCUES WERE NOTED AT
PANAMA CITY BEACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HIGH PRESSURE WILL REMAIN IN CONTROL OVER THE WEEKEND PROVIDING
LIGHT WINDS AND DRY CONDITIONS ACROSS THE AREA. LOW RELATIVE
HUMIDITIES WILL FAVOR THE SPREAD OF WILDFIRES SHOULD ANY
DEVELOP...ESPECIALLY OVER INLAND SECTIONS. EXPECT A SLIGHT CHANCE OF
SHOWERS DURING THE FIRST HALF OF THE WORKWEEK AS AN UPPER-LEVEL
DISTURBANCE AND AN ASSOCIATED FRONT APPROACH FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.